MAUDE Adverse Event Report: MICROVENTION, INC. WEB SLS; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SLS; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W4-5-3-MVI-3
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is underway.The instructions for use identifies premature detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during detachment of the web in an acom aneurysm, the microcatheter and the web were inadvertently pulled out of the aneurysm and the web detached at the right ica/mca bifurcation.The web was successfully secured to the vessel wall at the bifurcation with two stents.There was no reported patient injury.The patient is currently reported to be recovering and has no deficits.
 
Additional Manufacturer Narrative
The investigation of the returned web device found the implant to be separated from the pusher and not returned.Inspection of the pusher found no evidence of activation at the heater coil section.The monofilament could not be extracted to inspect the profile; however, since there is no evidence of thermal detachment, it was determined that the separation of the implant would have occurred due to the device experiencing retraction forces that exceeded the tensile strength of the monofilament.Further inspection of the pusher found the proximal connector to be severely damaged.If this damage were present at the time of the procedure, it would not be possible to detach the implant normally using a detachment controller.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
WEB SLS
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11219969
Report Number2032493-2021-00024
Device Sequence Number17092601
Product Code OPR
UDI-Device Identifier00842429106990
UDI-Public(01)00842429106990(11)200605(17)250531(10)200605124
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2025
Device Model NumberW4-5-3-MVI-3
Device Catalogue NumberW4-5-3
Device Lot Number200605124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date01/23/2021
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;